Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 49, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2022, 4:11 PM MDT for Logan County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2022, 4:11 PM MDT (22:11 UTC)
- Expired
- Jun 12, 2022, 5:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Logan County, CO
The radar
The Denver radar (KFTG), 160 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:46 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3397 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383
WUUS55 KBOU 122211
SVRBOU
COC075-122300-
/O.NEW.KBOU.SV.W.0049.220612T2211Z-220612T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
411 PM MDT Sun Jun 12 2022
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southeastern Logan County in northeastern Colorado...
* Until 500 PM MDT.
* At 409 PM MDT, a severe thunderstorm was located 7 miles northwest
of Burdett, or 14 miles south of Sterling, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Logan County, including the following locations...
Reiradon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4066 10283 4044 10298 4044 10314 4067 10310
TIME...MOT...LOC 2209Z 191DEG 18KT 4042 10309
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BARJENBRUCH1 follow-up statement
238 WWUS55 KBOU 122230 SVSBOU Severe Weather Statement National Weather Service Denver CO 430 PM MDT Sun Jun 12 2022 COC075-122300- /O.CON.KBOU.SV.W.0049.000000T0000Z-220612T2300Z/ Logan CO- 430 PM MDT Sun Jun 12 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR SOUTHEASTERN LOGAN COUNTY... At 430 PM MDT, a severe thunderstorm was located 9 miles northwest of Burdett, or 12 miles southeast of Sterling, moving north at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of southeastern Logan County, which includes Reiradon Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4066 10283 4044 10298 4044 10314 4067 10310 TIME...MOT...LOC 2230Z 200DEG 15KT 4048 10305 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:37 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 12, 2:37 PM MDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 237 PM MDT Sun Jun 12 2022 .SHORT TERM...(This evening through Monday) Issued at 128 PM MDT Sun Jun 12 2022 Storms will continue to progress northeast across Colorado through early evening. Strong outflow winds will be the main threat for most areas with gusts to 60 mph. Over far northeast Colorado where ML CAPE will be 1000-2000 J/kg, golf ball size hail and wind gusts to 70 mph will be possible. Convection is expected to be east of the state by 9pm, after this quiet weather is expected for the rest of the night. Southwest flow increases Monday as an upper level trough moves over the Northern Rockies. A surface low deepening over Wyoming and deep mixing will result in gusty southwest winds for Monday. Over the plains, gusts to 35 mph are expected with up to 50 mph possible over the higher terrain. The airmass remains hot. Mostly sunny skies and downslope southwest wind should push temperatures well into the 90s, with some 100-105 readings possible. The record high for DEN is 99 degrees and there is a decent chance that it is tied or broken. .LONG TERM...(Monday night through Sunday) Issued at 128 PM MDT Sun Jun 12 2022 Monday night begins with a cold front that will provide welcome relief from Monday's heat. High temperatures Tuesday will be nearly 20 degrees cooler than Mondays, with near normal highs on the plains and near to below normal in the mountains. An upper level low pressure area will move slowly along the Montana/Canada border through mid week. With low heights across the area temperatures remain near seasonal through mid week, then the low slowly moves east with ridging building across the forecast area on Thursday. The ridge starts out centered over Colorado on Thursday, then shifts east to Kansas Friday into the weekend. 700 mb temperatures get down to near 10-12C Tuesday and Wednesday, then increase to 15-17C later in the week. Daytime high surface temperatures rebound and become hot again late in the week, with upper 90s on the plains Friday and around 100 on the eastern plains for Saturday. In the mountains 70s to near 80 will continue snowmelt and keep river flows elevated. With the eastward shift of the ridge later this week and an approaching upper low into the Pacific coast, south-southwesterly monsoonal flow will develop across the west. Moisture increases over western Colorado late Friday, deepening and shifting east to cover central and eastern Colorado Saturday and Sunday. Still a way out there, but there is model agreement of 700-500 mb specific humidity above 5 g/kg on those days. Although temperatures remain hot, chances for showers and thunderstorms increase heading into the weekend. Best chances in the mountains next Saturday, then spread east onto the central plains for Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1149 AM MDT Sun Jun 12 2022 Scattered thunderstorms still on track for the Denver area, 19-23Z. Very good chance the airports see a wind shift or two due to outflows from convection. Wind gusts to 45 knots will be possible with the strongest convection. Once the showers and storms move east of the area, southeasterly winds are expected to prevail. Quiet weather is expected for tonight and Monday. Southwest winds increase Monday, with afternoon gusts up to 30 knots. && .FIRE WEATHER... Issued at 128 PM MDT Sun Jun 12 2022 Hot and dry conditions will once again prevail Monday. Relative humidities are expected to fall into the 5 to 10 percent range Monday afternoon. Southwest winds will increase during the morning with gusts to 35 mph across the plains and up to 50 mph in the foothills and mountains. If there weren't green fuels, Monday would be one of the worst fire weather days of the year as we will maximize the hot, dry, and windy components. However, there has been enough green up due to the recent moisture that rapid fire growth is not be a huge concern despite the weather conditions. Therefore, no highlights were issued but we will continue to monitor the fuels. A cold front Monday night will reduce temperatures Tuesday and Wednesday by nearly 20 degrees cooler than over the weekend and Monday. However drier air and warm temperatures will continue to elevate fire weather conditions. Building high pressure will return hot temperatures to the region Thursday and Friday, rising to the upper 90s. The hot temperatures, RH in the mid teens, and increasing south winds Friday will bring fire weather concerns to criticial levels later in the week. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM...Hanson AVIATION...Meier FIRE WEATHER...Meier/Hanson
Hazardous weather outlook, Jun 12, 11:01 AM MDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1101 AM MDT Sun Jun 12 2022 COZ030>051-131715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1101 AM MDT Sun Jun 12 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to develop early this afternoon along the Front Range. Brief moderate to heavy rain and wind gusts up to 60 mph will be possible. As these storms progress northeastward through the afternoon and earlier evening, they are expected to increase in coverage and intensity. A few severe thunderstorms will be possible with hail up to golf ball size along with wind gusts to 60 mph, mainly northeast of a line from Limon to Cheyenne. .DAYS TWO THROUGH SEVEN...Monday through Saturday It will be very hot through much of the period with the exception of Tuesday and Wednesday. The hottest day will be Monday as plenty of locations across the plains will reach 100 degrees. There will be critical fire weather conditions on Monday due to very hot, dry, and windy weather. Elevated to critical fire weather conditions are expected Tuesday and Wednesday as well. Monsoonal moisture will arrive on Friday and into next weekend. This will bring a chance for storms mainly across the higher terrain with the potential for burn area flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jun 12, 12:13 PM MDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Denver CO
1213 PM MDT Sun Jun 12 2022
COZ041-121845-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
1213 PM MDT Sun Jun 12 2022
...A thunderstorm with gusty winds will impact portions of east
central Douglas and northwestern Elbert Counties through 1245 PM
MDT...
At 1212 PM MDT, Doppler radar was tracking a thunderstorm 5 miles
northwest of Elbert, or 28 miles north of Colorado Springs, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations impacted include...
Elbert, Elizabeth, Kiowa and Ponderosa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 3926 10476 3948 10459 3943 10433 3939 10434
3937 10433 3941 10423 3940 10420 3939 10422
3940 10424 3937 10431 3936 10430 3934 10431
3934 10432 3932 10434 3916 10462
TIME...MOT...LOC 1812Z 222DEG 18KT 3926 10462
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BARJENBRUCHSpecial weather statement, Jun 12, 1:25 PM MDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Denver CO
125 PM MDT Sun Jun 12 2022
COZ041-046-122015-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
125 PM MDT Sun Jun 12 2022
...A strong thunderstorm will impact portions of north central Elbert
County through 215 PM MDT...
At 124 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Kiowa, or 32 miles west of Limon, moving northeast at
20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
This storm will remain over mainly rural areas of north central
Elbert County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 3927 10418 3936 10443 3956 10438 3956 10385
TIME...MOT...LOC 1924Z 219DEG 18KT 3936 10429
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BARJENBRUCHLocal storm report, Jun 12, 2:35 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT SUN JUN 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TORNADO 3 NNW DENVER INTL AIRPO 39.90N 104.69W
06/12/2022 DENVER CO NWS EMPLOYEE
&&Special weather statement, Jun 12, 3:44 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Denver CO
344 PM MDT Sun Jun 12 2022
COZ041-122230-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
344 PM MDT Sun Jun 12 2022
...Thunderstorms and possible landspouts will impact portions of
eastern Douglas and west central Elbert Counties through 430 PM
MDT...
At 342 PM MDT, Doppler radar was tracking developing thunderstorms
capable of producing a landspout tornado along a line extending from
near The Pinery to 6 miles west of Elbert, or along a line extending
from 20 miles southeast of Denver to 24 miles north of Colorado
Springs. Movement was northeast at 10 mph.
HAZARD...Landspouts possible.
SOURCE...Radar indicated.
IMPACT...Landspout tornadoes can damage mobile homes, roofs,
vehicles, and trees. Outdoor objects may be tossed about.
Locations impacted include...
Southern Parker, Elbert, Elizabeth, Ponderosa Park, The Pinery and
Franktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 3916 10483 3935 10479 3949 10480 3949 10476
3950 10470 3915 10443
TIME...MOT...LOC 2142Z 249DEG 7KT 3946 10478 3921 10465
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
BARJENBRUCHLocal storm report, Jun 12, 4:10 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
410 PM MDT SUN JUN 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 8 NW BURDETT 40.44N 103.09W
06/12/2022 M1.00 INCH WASHINGTON CO PUBLIC
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:30 PM MDT | Special Weather Statement | BOU | Arapahoe | 30 min |
| Jun 11, 7:36 PM MDT | Special Weather Statement | BOU | Elbert | 39 min |
| Jun 12, 12:13 PM MDT | Special Weather Statement | BOU | Elbert | 32 min |
| Jun 12, 12:36 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 39 min |
| Jun 12, 1:25 PM MDT | Special Weather Statement | BOU | Elbert | 50 min |
| Jun 12, 1:50 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 40 min |
| Jun 12, 2:17 PM MDT | Tornado Warning | BOU | Adams, Denver | 22 min |
| Jun 12, 2:30 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 25 min |
| Jun 12, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 35 min |
| Jun 12, 3:44 PM MDT | Special Weather Statement | BOU | Douglas | 46 min |
| Jun 12, 4:59 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 19 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.